question-icon

What are the side effects of hep c treatment?

default
Posted on Tue, 22 Jul 2014
Question: Can a patient with side effects from hep c treatment and syncope w/ heart problem being unable to attend his financial affairs ?
doctor
Answered by Dr. Karen Steinberg (2 hours later)
Brief Answer:
Cannot generalize from these conditions

Detailed Answer:
Hi, thanks for using Healthcare Magic. Reactions to drugs and problems related to heart affect people very differently. A generalization about whether this particular patient is unable to attend his financial affairs can't be made. It certainly is possible, but such a determination must be made individually by a physician examining the patient.

Hepatitis C treatment can severely affect the physical and emotional status of a patient. Severe depression or other psychological problems may occur. Physically it may be difficult for the patient to engage in regular daily activities. Of patients I have seen on such treatment, I have not yet seen one who couldn't attend his financial affairs, although a job might be compromised. Most people who have such severe effects that their physical or mental status is greatly compromised would be taken off the meds.

You do not describe what exactly the heart problem is, although you mention syncope. This alone does not specifically affect a person's ability to manage their financial affairs. If the heart problem chronically and severely affects blood flow to the brain and lungs, damage might occur over time that could cause difficulty in cognitive function. Again, this is very individual and cannot be assumed unless a thorough evaluation is done.

Ultimately, if you are concerned about the patient's ability to handle financial affairs, he must be seen by a physician and thoroughly evaluated.

Hope this answers your query. If you have further questions, I would be happy to answer them.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Karen Steinberg (15 hours later)
The problem is I said I was so preoccupied with solving my health issues that I could not focus on my financial affair my taxes and forgot a lot so I made many errors favoring myself and IRS owes me money. I am on XXXXXXX disability now. The heart condition I have is ventricular tachycardia along with syncope and hep c. I just kept forgetting. How do I explain that when I need a doctor give his opinion related to this.
doctor
Answered by Dr. Karen Steinberg (14 hours later)
Brief Answer:
You need to be more clear about your concerns

Detailed Answer:
Dear sir, I am still not clear on what you need a doctor to give his opinion about. Your initial query sounded to me like a family member looking for a medical reason to declare a relative incompetent to handle his financial affairs. Do you personally feel you are unable to handle financial affairs? Certainly the significant illnesses you have and the worry about them can distract you and cause you to forget other important issues like the IRS. As I mentioned earlier, the hep c meds can cause severe depression and other psychological problems, which would affect your ability to think clearly and to remember important facts. Ventricular tachycardia with syncope is a serious arrhythmia that could also be contributing to some damage affecting your memory and clarity of thinking, not to mention the significant preoccupation with your health it is likely causing.

If you need your doctor to write an opinion saying your health issues have interfered with your ability to manage financially, then tell him what's going on. You should tell him about the memory problems in any case. That is very important, because he might be able to do something about it. If you were my patient and describing just what you said today, I would have no problem writing an opinion that your illnesses and preoccupation with them have caused you to have memory problems. This in turn caused you to make errors in your taxes. I of course would want to see you in the office and evaluate your status for myself. The reason is I would want to know how bad it is and if there is anything I can do to help.

Am I understanding your query better? If not, please write back and let me know very specifically about what your concerns are, what you need to explain to your doctor, and what opinion he should be writing for you. I am happy to help you in any way I can. You are going through a difficult time, and I hope that your situation soon improves.
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Karen Steinberg

Internal Medicine Specialist

Practicing since :1981

Answered : 824 Questions

premium_optimized

The User accepted the expert's answer

Share on
What are the side effects of hep c treatment?

Brief Answer: Cannot generalize from these conditions Detailed Answer: Hi, thanks for using Healthcare Magic. Reactions to drugs and problems related to heart affect people very differently. A generalization about whether this particular patient is unable to attend his financial affairs can't be made. It certainly is possible, but such a determination must be made individually by a physician examining the patient. Hepatitis C treatment can severely affect the physical and emotional status of a patient. Severe depression or other psychological problems may occur. Physically it may be difficult for the patient to engage in regular daily activities. Of patients I have seen on such treatment, I have not yet seen one who couldn't attend his financial affairs, although a job might be compromised. Most people who have such severe effects that their physical or mental status is greatly compromised would be taken off the meds. You do not describe what exactly the heart problem is, although you mention syncope. This alone does not specifically affect a person's ability to manage their financial affairs. If the heart problem chronically and severely affects blood flow to the brain and lungs, damage might occur over time that could cause difficulty in cognitive function. Again, this is very individual and cannot be assumed unless a thorough evaluation is done. Ultimately, if you are concerned about the patient's ability to handle financial affairs, he must be seen by a physician and thoroughly evaluated. Hope this answers your query. If you have further questions, I would be happy to answer them.